# SDR EVGR2024040900002

- Difficulty date: April 9, 2024
- Submitted: April 9, 2024
- Operation: General aviation
- Aircraft: N66BP
- Make and model: Robsin R66
- Aircraft serial: 1083
- Aircraft time: 633 hours
- System (JASC): 3210 · Main Landing Gear
- Part: Shackle
- Part number: C2763
- Condition: Seized
- Location: Zone 700
- Part time: 633 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PREFLIGHT INSPECTION, A PILOT NOTICED THAT THE LOWER LEFT LANDING GEAR ASSEMBLY MOUNTING BOLT (NAS6607-20) HAD BEEN TURNING. THIS BOLT MOUNTS THE LANDING GEAR CROSS TUBE TO THE LEFT FORWARD LANDING GEAR SHACKLE AND IS SPECIFIED TO BE TORQUED TO 66 FT-LB PER RHC MM 20-33 SPECIAL TORQUE.  DURING MAINTENANCE INVESTIGATION, IT WAS FOUND THAT THE LOWER BEARING OF THE SHACKLE (P/N: C276-3) HAD BEEN SEIZED. THE NEW REPLACEMENT SHACKLE HAS BEEN VISIBLY UPGRADED TO SHOW A NEW IMPROVED DESIGN OF THE UPPER BEARING (WHERE THE SHACKLE MOUNTS TO THE FUSELAGE), BUT THE LOWER HEIM TYPE BEARING (WHERE THE LANDING GEAR ASSEMBLY MOUNTS TO THE SHACKLE) REMAINS THE SAME (NEW SHACKLE P/N: C276-5). THE LANDING GEAR REAR LEFT SHACKLE CONTINUES TO FUNCTION PROPERLY.  IT DOES NOT SEEM REASONABLE THAT THE LOWER HEIM TYPE BEARING WOULD SEIZE WITHIN SUCH A SHORT SERVICE LIFE. WHEN DISCOVERED, THE NAS6607-20 BOLT THROUGH THE HEIM TYPE BEARING OF THE SHACKLE C276-3 DID NOT SEEM TO BE TO THE RHC SPECIFIED TORQUE OF 66 FT-LB.
